EconPapers    
Economics at your fingertips  
 

The Luck of the Texan: An Empirical Analysis of Texas Lottery Games

Craig Depken and Paul Dorasil
Additional contact information
Paul Dorasil: University of Texas, Arlington

Journal of Gambling Business and Economics, 2007, vol. 1, issue 3, 171-184

Abstract: This paper provides an empirical analysis of the relationships between three popular lottery games in the state of Texas: Lotto Texas, Texas Two Step, and the multi-state Mega Millions game. The analysis suggests complementarity between the Lotto Texas and Mega Millions; habitual players tend to play relatively safer games; the 2006 Lotto Texas rule change decreased revenue substantially; and that only at low effective ticket prices do players purchase more tickets for high stakes/low odds games. We simulate the effective prices at which two games would sell the same number of tickets in the state of Texas. The results suggest that Mega Millions and Lotto Texas are expected to sell more tickets than Texas Two Step, and that Lotto Texas is expected to sell more tickets than Mega Millions at all feasible price levels.

Keywords: GAMES OF CHANCE; GAMBLING (search for similar items in EconPapers)
JEL-codes: L83 (search for similar items in EconPapers)
Date: 2007
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.ubplj.org/index.php/jgbe/article/view/518 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:buc:jgbeco:v:1:y:2007:i:3:p:171-184

Ordering information: This journal article can be ordered from
http://www.jgbe.com/index_files/Page492.htm

Access Statistics for this article

Journal of Gambling Business and Economics is currently edited by Leighton Vaughan Williams, Nottingham Business School

More articles in Journal of Gambling Business and Economics from University of Buckingham Press
Bibliographic data for series maintained by Dominic Cortis, University of Malta ().

 
Page updated 2025-03-19
Handle: RePEc:buc:jgbeco:v:1:y:2007:i:3:p:171-184